MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50619
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
The device was used in the stenosed hepatic portal lesion for drainage of partial liver.The delivery system was advanced into the stenosed lesion and it was attempted to deploy.However, it was difficult to deploy the stent due to severe stenosis.The user attempted to keep deploying, then, the outer sheath got separated from the handle.Since the stent was not deployed yet, the entire system was removed from the patient's body.Another size of zilver was used instead to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The zilbs-635-6-6 device of lot number c1283594 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a boston scientific, jagwire wire guide of unknown diameter.A shincterotomy and pre-dilation were not conducted prior to this occurrence.The complaint device was advanced through an olympus jf-260v endoscope.Resistance was not encountered when advancing the wire guide, but resistance was found when advancing the complaint device through the obstructed area.The introducer was not advanced through a previously placed stent.The stent was not deployed.No portion of the device detached inside the endoscope or patient.The procedure was finished with another device.On evaluation of the returned device, it was observed that the flexor was separated from the handle at the white cap.The flexor length was 201.2cm, which was within specification of 200cm +2/-1cm.There was no tactile damage on flexor, apart from angulation where the device exited the endoscope elevator.The device was returned with the stent not deployed, and without the red safety tab.The device was flushed through the hub flushing port with no issues.A 0.035¿ diameter wire guide was advanced through the device without resistance.The stent was released from the delivery system, and no damage was observed on the stent.The stent length was measured as 60mm.There was no evidence that the device was manufactured incorrectly.Complaint is confirmed as the failure was verified in the laboratory.The flexor was separated from the handle at the white connector cap.Possible causes for this occurrence could include the severely stenosed lesion, or insufficient strength of the flexor.The severe stenosis could have created the resistance encountered when advancing the complaint device and during deployment.The resistance, in conjunction with an insufficiently strong flexor, could have caused or contributed to the flexor separating from the handle.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the product packaging insert.It may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Prior to distribution, all zilbs (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1283594.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: the device was used in the stenosed hepatic portal lesion for drainage of partial liver.The delivery system was advanced into the stenosed lesion and it was attempted to deploy.However, it was difficult to deploy the stent due to severe stenosis.The user attempted to keep deploying, then, the outer sheath got separated from the handle.Since the stent was not deployed yet, the entire system was removed from the patient's body.Another size of zilver was used instead to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7012538
Report Number3001845648-2017-00480
Device Sequence Number118971
Product Code FGE
UDI-Device Identifier10827002506197
UDI-Public(01)10827002506197(17)191013(10)C1283594
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50619
Device Catalogue NumberZILBS-635-6-6
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/09/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1